PDA

View Full Version : Medication and hair



RosettaKatrina
January 31st, 2012, 05:34 AM
So after much thought (not to mention pressure from my Doctor), I am starting on Methotrexate. I have arthritis, and the medication I have been on for the past few years is not helping. The big problem is that it is a form of chemotherapy and it can cause hair thinning

So has anyone here used methotrexate and how did it affect your hair?

Moonlake
January 31st, 2012, 05:50 AM
**********

RosettaKatrina
January 31st, 2012, 06:32 AM
Yes, I have to take folic acid as well the day after I take the methotrexate.

On the information sheet that the Dr gave me, hair thinning was listed as the second last of "Less common or rare possible side effects". I had a look at the health central site, and I now feel quite despondent :( Thats why I asked on here, to see if there were people who are interested in hair and may have taken the medication. When I do a search for methotrexate and hair loss, they are the sites that come up, nothing really tells me what the actual statistics are like, it just seems that everyone who takes it has hair loss - which does not fit with what the medication handout says.

Moonlake
January 31st, 2012, 08:19 AM
**********